Alert archive / Arkansas / Wind Advisories in 2026
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 26, 2026, 10:38 PM CDT for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Mar 27, 2026, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2026, 10:38 PM CDT (03:38 UTC)
- In effect from
- Mar 27, 2026, 10:00 AM CDT
- Expired
- Mar 27, 2026, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 2408 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WWUS74 KMEG 270338 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1038 PM CDT Thu Mar 26 2026 ARZ009-018-026-028-MOZ113-115-271800- /O.NEW.KMEG.WI.Y.0007.260327T1500Z-260328T0100Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Piggott, Blytheville, Jonesboro, Paragould, Kennett, Corning, and Caruthersville 1038 PM CDT Thu Mar 26 2026 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and Pemiscot. * WHEN...From 10 AM to 8 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AC3
1 follow-up statement
413 WWUS74 KMEG 271610 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1110 AM CDT Fri Mar 27 2026 ARZ009-018-026-028-MOZ113-115-280100- /O.CON.KMEG.WI.Y.0007.000000T0000Z-260328T0100Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Jonesboro, Piggott, Caruthersville, Corning, Kennett, Blytheville, and Paragould 1110 AM CDT Fri Mar 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and Pemiscot. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DNM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 26, 6:13 PM CDT, 4 hours 25 minutes earlier. Its key messages:
- Issued at 613 PM CDT Thu Mar 26 2026
- A cold front will bring scattered to numerous showers on Friday. Measurable rainfall chances will range from 20% over north Mississippi to 60% over northeast Arkansas, the Missouri bootheel and northwest Tennessee.
- Cooler temperatures are forecast for Saturday. Very low humidity Saturday afternoon will result in elevated fire danger.
- Above normal temperatures will return on Sunday and persist into early next week. Rain chances will return by the middle of next week.
Area forecast discussion, Mar 26, 6:13 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Memphis TN 613 PM CDT Thu Mar 26 2026 ...New AVIATION... .KEY MESSAGES... Issued at 613 PM CDT Thu Mar 26 2026 - A cold front will bring scattered to numerous showers on Friday. Measurable rainfall chances will range from 20% over north Mississippi to 60% over northeast Arkansas, the Missouri bootheel and northwest Tennessee. - Cooler temperatures are forecast for Saturday. Very low humidity Saturday afternoon will result in elevated fire danger. - Above normal temperatures will return on Sunday and persist into early next week. Rain chances will return by the middle of next week. && .DISCUSSION... (This evening through next Wednesday) Issued at 1234 PM CDT Thu Mar 26 2026 Today's 12Z 500mb analysis resembled a late-spring type of pattern, with a 589dam ridge centered over northern Mexico extending into the southern Great Plains. Positive height anomalies were noted over most of the CONUS, and the main storm track was displaced north for this time of year, extending from the Pacific Northwest to the Upper Ohio River Valley and Great Lakes. Tonight into early Friday, a northern branch trough will dig southeast from central Canada, depressing midlevel heights over the eastern CONUS. The net result for the Midsouth will be a transition to northwest flow aloft, which will support the passage of a cold front Friday morning into early afternoon. Pre- frontal PWAT values around 1.3 inches (80th percentile of climatology) will support scattered to numerous showers. Instability will be insufficient for thunderstorms during the morning. For the afternoon, modest surface-based CAPE (200 J/kg or less) is depicted by the 12Z HREF over northeast MS, but this instability is capped by warm 700mb temps in the vicinity of the cold front. Given the progressive nature of the cold front (backed by a 1040mb polar high centered over the northern Great Plains) residence time of showers over the Midsouth will be short, resulting in QPF generally less than 0.10 inch. For Saturday, dry polar air will thermally modify under the relatively strong late March sunshine and weakening cold air advection. High temperatures will average 3 to 5 degrees below normal. Dewpoints will take the biggest plunge following Friday's cold frontal passage, dropping to the low to mid 20s F. This will result in minimum relative humidity ranging from 18 to 25 percent over north MS to near 30 percent in the MO bootheel. Concurrently, a surface pressure ridge axis will settle over the Midsouth, resulting in light easterly winds. The upper pattern will deamplify on Sunday, with quasi-zonal flow overspreading southerly low level return flow over the Midsouth. The net result of warmer temperatures and warmer dewpoints will be another day with minimum RH below 30 percent - perhaps lower if the NBM dewpoints turn out to be too optimistic. Well above normal temperatures will prevail early next week, as the upper ridge center lifts to LA/MS Gulf coast. The upper ridge will continue to lift east through the middle of next week, in tandem with upstream height falls over the southern high plains. By the middle of next week, height falls will begin to impinge on the lower and middle MS River Valley - though there is some lack of model consensus on timing. With PWAT values nearing 1.5 inches and adequate convective instability for thunderstorms, there is a potential to make a small dent in the drought by the end next week. && .AVIATION... (00Z TAFS) Issued at 613 PM CDT Thu Mar 26 2026 An approaching cold front will tighten the pressure gradient resulting in gusty southwest surface winds as well as LLWS at JBR and MKL on its descent. Very light precipitation, most likely in the form of drizzle, is probable ahead of the front. Winds will shift rather quickly due to this front from SW to NE but remain gusty and a more developed line of showers will cross the airspace quickly. PROB30s for showers have been introduced given uncertainty in timing and visibility impacts. The probability of thunderstorms remains low and the probability of precipitation being intense enough to reduce visibilities is also low. MVFR ceilings are likely pre and post frontal, but NBM guidance is very optimistic with a quick retreat to VFR. DNM && .FIRE WEATHER... Issued at 1234 PM CDT Thu Mar 26 2026 A cold front will move through the region on Friday, bringing scattered to numerous showers. Rainfall will be light, averaging less than one-tenth of an inch north of I-40. Further south, wetting rainfall appears unlikely. Dry weather will prevail over the weekend, with minimum relative humidity ranging from 20 to 30 percent. Humidity will moderate early next week, in advance of rain chances in the middle to late part of midweek. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...Wind Advisory until 7 PM CDT this evening for ARZ009-018-026-028. MO...Wind Advisory until 7 PM CDT this evening for MOZ113-115. MS...None. TN...None. && PUBLIC FORECAST...PWB AVIATION...DNM
Nearby
Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.